Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The convergence of the Fourier integral
of a unimodal distribution


Author: Constantine Georgakis
Journal: Proc. Amer. Math. Soc. 126 (1998), 3239-3241
MSC (1991): Primary 42A38; Secondary 60E10
DOI: https://doi.org/10.1090/S0002-9939-98-04385-8
MathSciNet review: 1452804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the characteristic function of a unimodal probability distribution function can be inverted by the Fourier transform a.e. if and only if the distribution is absolutely continuous. The result complements Khintchine's criterion for unimodal distributions.


References [Enhancements On Off] (What's this?)

  • 1. E. M-J. Bertin, I. Cuculescu, and R. Theodorescu, Unimodality of Probability Measures, Kluwer Academic Publishers, 1997.
  • 2. S. Dharmadhikari and J-D. Kumar, Unimodality, Convexity, and Applications, Academic Press, 1988. MR 89k:60020
  • 3. C. Georgakis, The Hausdorff Mean of a Fourier-Stieltjes Transform, Proc. Amer. Math. Soc. 116 (1992), 465-471. MR 92m:42019
  • 4. R. R. Goldberg, Fourier Transforms, Cambridge University Press, 1962. MR 22:11254
  • 5. T. Kawata, Fourier Analysis in Probability Theory, Academic Press, 1972. MR 57:4284
  • 6. A. Ya. Khintchine, On Unimodal Distributions, Izv. Nauchno Issled. Inst. Mat. Mech. Temsk. Gos. Univ. 2, no. 2, 1-7 (1938).
  • 7. E. Lukacs, Characteristic Functions, Hafner Publishing Co., 1970. MR 49:11595
  • 8. P. Medgyessy, Decomposition of Superpositions of Density Functions and Discrete Distributions, John Wiley & Sons, 1977. MR 55:13532b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42A38, 60E10

Retrieve articles in all journals with MSC (1991): 42A38, 60E10


Additional Information

Constantine Georgakis
Affiliation: Department of Mathematics, DePaul University, Chicago, Illinois 60614

DOI: https://doi.org/10.1090/S0002-9939-98-04385-8
Keywords: Khintchine, unimodal distribution, Fourier integral, inversion, characteristic function
Received by editor(s): December 14, 1994
Received by editor(s) in revised form: March 10, 1997
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society